Well, since I started my new medicine, I have not done a real, full workout once. I have not done Pilates, I have not played DDR, I have not done walk-aerobics ... you get the picture.
But I felt so lazy, LOL ... I was craving the activity, but since the weight was coming off so fast with the medicine, I was afraid to workout and super-speed the weight loss.
Well, today I let my body take over when it said, "Hey, are we ever going to work out again, or what?" I said, "Okay, let's go."
While I waited for Teenybop's nap time to arrive, I did some slow walking in place to warm up my leg joints since I have trouble in my right knee and ankle ... no problems today with that.
Then she went to bed and I turned on the workout menu of my cable. Chose a stretch routine that was about 10 minutes, and did that. I felt fine, and still wanted to work out more, so I chose a Pilates workout that time. It was a 30 minute workout, but I only did about half of it because the workout was so lame, and then I chose a strength workout that mostly consisted of crunches, reverse crunches, modified pushups, bridge-ups, back extensions, that type of thing. It was a relatively short workout, about 30 minutes ... but it was really fast-paced.
By the end of it, I was sweating and slightly out of breath, but I didn't think anything of it, just figured maybe it was harder on my wimpy muscles than I'd thought it would be. It felt so good to be working out, if I'd had enough time before Teenybop's estimated return to consciousness, I might have done more.
But as I went into the bathroom to take a quick shower while I got the chance, I noticed that my hands were shaking a little, and then I noticed that my chest was a little tight. Then I got quite a bit more short of breath. It wasn't enough to send me into a fit of worry (all of these are on the list of more annoying side effects of Phentermine), and I was able to shower normally and all that, even the breathing wasn't that bad. I wasn't heaving for air or anything like that, but it was just hard to get a really deep breath with the chest tightness ... It was just a sucky feeling.
I also saw a return to the first side effects I had with this: mouth as dry as the desert. Grrrr. And a really icky taste that is stuck in my mouth. Double Grrrr.
What do Fiance and I think happened? Since this drug is not only an appetite suppressant, but also a central nervous system stimulator, it ups my heart rate and blood pressure, keeps them elevated. That's mostly what causes the increased metabolism, the extra work of the heart, lungs, and other stimulated organs. I think it actually might be making my heart beat a little harder also, not just faster. If I sit still and breath normally while looking down at my chest, I can see it move with my heartbeat. Since I am usually very aware of my body, I could see it before, but it's slightly more noticeable to me now.
So, we think part of the issue with me today is that since I am overweight and already have a high heart rate, maybe working out at this point on this medication is too much. Couple that with low blood sugar since all I'd had to eat at that point (it was about 2pm) was a PB&J this morning for breakfast ...
And you've got a woman who is feeling pretty icky. Most of it has passed, finally, and I will take the meds tomorrow as directed ... but I will not be attempting to work out like that again. And I will be calling the doc on Monday.
***Note to Jessica: Don't freak out babe. I'm okay now, the tightness is gone, the breathing got normal as soon as the tightness got gone, and the shakes in my hands and the fuzziness in my head went away with some food and fruit juice. All I've got weird now is a little muscle tension in my neck from the workout. So don't worry. Love you sistah!